Adult Health Clinical Nurse Specialist Flashcards
7 cards from real Clinical Nurse Specialist practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.
Read the first 7 Adult Health Clinical Nurse Specialist flashcards as text
For a patient with congestive heart failure, the nurse explains the idea of perfusion. Which assessment results lend credence to this idea?
Answer: The client has paroxysmal nocturnal dyspnea.
Perfusion refers to the adequate delivery of blood and oxygen to tissues. In congestive heart failure (CHF), impaired cardiac output can lead to poor tissue perfusion, particularly in the lungs. Paroxysmal nocturnal dyspnea (PND), characterized by sudden shortness of breath at night, is a classic symptom of left-sided heart failure, indicating fluid accumulation in the lungs due to compromised pulmonary perfusion.
The nurse is watching the client's laboratory results. Which laboratory test result can be used to diagnose a UTI?
Answer: Urine Culture
A urine culture is the definitive diagnostic test for a urinary tract infection (UTI). While a urinalysis can suggest the presence of an infection by detecting indicators like white blood cells or nitrites, the urine culture specifically identifies the type of bacteria causing the infection and its sensitivity to antibiotics. This allows for precise and effective treatment.
The nurse explains how a client admitted with atrial fibrillation relates to altered tissue perfusion. What treatments should the nurse carry out? Please check all that apply.
Answer: Place the client on intake and output every shift
For a client with atrial fibrillation and altered tissue perfusion, placing them on intake and output (I&O) every shift is a crucial intervention. This helps monitor fluid balance, which is vital as inefficient cardiac pumping can lead to fluid overload or dehydration, both impacting perfusion. Accurate I&O assessment guides fluid management and helps prevent complications related to fluid imbalance.
The essential hypertension patient, a 45-year-old man, has chosen not to take his medicine. The client's BP reading of 178/94 suggests a perfusion problem. Which query ought the nurse to put to the patient first?
Answer: “Does the medication give unwanted side effects?”
When a patient with essential hypertension stops taking their medication, the nurse's initial priority is to understand the reason for non-adherence. Unwanted side effects are a very common and significant barrier to medication compliance. Addressing this concern first allows the nurse to explore potential solutions, such as dose adjustments or alternative medications, which can improve adherence and better manage the patient's blood pressure.
During a code, the nurse is acting in the capacity of a medicine nurse. Which should the nurse use when giving amiodarone to someone with ventricular tachycardia?
Answer: Mix the medication in 100 mL of fluid and administer rapidly.
During a code for ventricular tachycardia, amiodarone is typically administered as an intravenous bolus to rapidly stabilize the heart rhythm. The standard protocol involves diluting the initial dose (e.g., 300 mg) in a small volume of fluid, such as 100 mL of D5W, and administering it quickly over a short period. This ensures prompt delivery of the antiarrhythmic agent to the patient's system.
The patient identified as having a myocardial infarction (MI) is being let go. Which instructions for discharge should the nurse give the patient?
Answer: Discuss when the client can resume sexual activity
After a myocardial infarction (MI), patients often have concerns about resuming normal life activities, including sexual activity. Providing clear and reassuring guidance on when and how to safely resume sexual activity is an important aspect of discharge teaching. This addresses a common patient anxiety, promotes psychological well-being, and helps them regain a sense of normalcy without fear of exacerbating their cardiac condition.
The patient who was given an ST elevation myocardial infarction (STEMI) has acquired bilateral 2+ lower extremity edema, and all lung fields have crackles. Which one should the nurse start with?
Answer: Notify the health care provider (HCP)
The patient's symptoms of bilateral 2+ lower extremity edema and crackles in all lung fields, following an ST-elevation myocardial infarction (STEMI), indicate significant fluid overload, likely due to worsening heart failure. This is a critical change in condition that requires immediate medical evaluation and intervention. Notifying the healthcare provider (HCP) is the priority to ensure prompt assessment and initiation of appropriate treatment, such as diuretics.
How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy
Sources & references
Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy
- nursingworld.org — Test delivery, eligibility, fees, exam format, renewal, test dates, score validity · verified Oct 2026
- aacn.org — Fees, test delivery, eligibility, exam format, passing score, renewal, retake fee, score release, test dates, score validity · verified Oct 2026